MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT HCV (AHCV) IMMUNOASSAY; HEPATITIS C VIRUS (ANTI-HCV) ASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT HCV (AHCV) IMMUNOASSAY; HEPATITIS C VIRUS (ANTI-HCV) ASSAY,
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.The instructions for use states in the interpretation of results section: "samples with a calculated value greater than or equal to 1.00 index value are considered reactive for igg antibodies to hcv.Supplemental testing of the sample is recommended." the instructions for use states in the limitations section: "the results from this or any other diagnostic kit should be used and interpreted only in the context of the overall clinical picture.A negative test result does not exclude the possibility of exposure to hepatitis c virus.".
 
Event or Problem Description
A false negative result was obtained using advia centaur xpt hcv (ahcv) immunoassay.An initial positive result was obtained using advia centaur xpt hcv (ahcv).The customer reran the sample per their laboratory policy on the same instrument on the same day with the same sample.The instrument tested the sample in duplicate, which resulted in a positive and a negative result.Both rerun results were uploaded to the lis.The result provided to physician was "non-reactive".The customer filled out a corrected report including the positive and negative results and submitted it to physician.The customer believes the positive result to be correct.Patient treatment was not altered or prescribed.There was no report of adverse health consequences due to the discordant hcv result.
 
Additional Manufacturer Narrative
Siemens filed initial mdr on june 3, 2020.Additional information from 07/13/2020: siemens reviewed the instrument and event data.It was found, based on the feedback provided, that the customer failed to follow the documented instructions for use (ifu).Customer should have allowed the system to report the initially reactive result and not repeated the testing.Initially reactive results should be reported as reactive per the instructions for use (ifu) 11203493_en rev.C, 2019-12, assay for the detection of immunoglobulin g (igg) antibodies to hepatitis c virus.The customer was educated on the proper handling of initially reactive results per the ifu, and the issue was considered resolved with the troubleshooting provided.Based on the investigation, no product problem was identified.The system is operating as expected.No further investigation is required.The result and conclusion codes have been updated to reflect the investigation results.Reference section h6 of this report for the updated codes.

Brand Name
ADVIA CENTAUR XPT HCV (AHCV) IMMUNOASSAY
Common Device Name
HEPATITIS C VIRUS (ANTI-HCV) ASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key10115591
Report Number1219913-2020-00132
Device Sequence Number11603305
Product Code MZO
UDI-Device Identifier00630414473161
UDI-Public00630414473161
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10309061
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR